Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 73, NWS Shreveport, LA

November 4, 20224 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 10:51 PM CDT for 4 parishes in Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 4, 2022, 10:51 PM CDT (03:51 UTC)
Expired
Nov 4, 2022, 11:14 PM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bienville Parish, LA, Bossier Parish, LA, Lincoln Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 11:01 PM CDTTSTM WND DMGHeflin, LACORRECTS PREVIOUS TSTM WND DMG REPORT FROM HEFLIN. CDT TO CST FOR VERIFICATION PURPOSES. LAW ENFORCEMENT REPORTS MULTIPLE LOCATIONS OF TREES DOWN ACROSS THE PARISH, INCLUDING LOCATIONS NEAR HEFLIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 4, 5:36 PM CDTTornado WatchSPC6 hr
Nov 4, 10:04 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
3.1
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WFUS54 KSHV 050351
TORSHV
LAC013-015-061-119-050430-
/O.NEW.KSHV.TO.W.0073.221105T0351Z-221105T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1051 PM CDT Fri Nov 4 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Webster Parish in northwestern Louisiana...
  Bienville Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...
  Southwestern Lincoln Parish in north central Louisiana...

* Until 1130 PM CDT.
    
* At 1050 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Ringgold, or 18 miles south of Minden,
  moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ringgold and Heflin around 1100 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Castor, Curtis, Lake Bistineau South, Brice, Plum Orchard Landing,
Lucky, Koran, Jamestown, Liberty Hill and Sailes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3227 9347 3245 9348 3252 9280 3223 9279
TIME...MOT...LOC 0350Z 266DEG 43KT 3237 9339 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

05
1 follow-up statement
859 
WWUS54 KSHV 050414
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1114 PM CDT Fri Nov 4 2022

LAC013-015-061-119-050423-
/O.CAN.KSHV.TO.W.0073.000000T0000Z-221105T0430Z/
Webster LA-Bienville LA-Bossier LA-Lincoln LA-
1114 PM CDT Fri Nov 4 2022

...THE TORNADO WARNING FOR SOUTHEASTERN WEBSTER...BIENVILLE...
SOUTHEASTERN BOSSIER AND SOUTHWESTERN LINCOLN PARISHES IS
CANCELLED...
   
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana. A Tornado Watch also remains in effect until 400 AM CDT
for north central and northwestern Louisiana.

LAT...LON 3227 9347 3245 9348 3252 9280 3223 9279
TIME...MOT...LOC 0412Z 266DEG 43KT 3239 9306 

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 10:12 PM CDT, 39 minutes earlier.

Area forecast discussion, Nov 4, 10:12 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1012 PM CDT Fri Nov 4 2022

...New UPDATE...

.UPDATE...
Issued at 941 PM CDT Fri Nov 4 2022

As of the 03Z hour, the destructive line of storms responsible
for extensive damage this evening has begun to be undercut by the
cold front entering the ArkLaTex, which is resulting in a reduced
tornado threat as it tracks eastward. That being said, the tornado
threat has not been entirely eliminated, thus the previous
Tornado Watch remains in effect across southwest Arkansas,
northwest Louisiana and deep east Texas through 06Z, with a new
Tornado Watch including Union County, AR and north central
Louisiana through 09Z.

The squall line continues to produce damaging winds and torrential
rainfall from Nevada County, AR in the northeast to Panola County,
TX, with weaker convection extending south and west into Cherokee
County, TX, with isolated areas of scattered convection ahead of
the squall line in deep east Texas and northwest Louisiana.

The latest hires model guidance continues to depict the line
exiting the Four State Region entirely by 08Z to 09Z. The above
has been well supported by the afternoon forecast package, and no
major updates were required, aside from ingesting the latest
temperature obs and extrapolating through 12Z.

/26/

&&

.SHORT TERM...
(This evening through Saturday Night)
Issued at 209 PM CDT Fri Nov 4 2022

Thunderstorm development is currently underway across portions of
the Fort Worth metroplex, with further development still expect to
the east of that. This eventual line of thunderstorms is still
expected to start trekking east across the region, with activity
ongoing to start the short-term. By 03z, the line should be
effecting portions of NW Louisiana and SW Arkansas, with the
threat for severe weather remaining for a few hours beyond this.
At this point in the life cycle of the QLCS, the primary severe
threats should be shifting towards damaging winds, with an
embedded QLCS tornado threat as well. The threat for severe
weather should exit the region with the line around 5-6am, with a
slight decrease in threat overall as instability decreases
overnight.

As the front pushes through the area, temperatures will begin to
fall overnight. Given the cold air advection, lows will range from
the low-40s north, to upper 50s south. The cold front also looks
to quickly rebound, influencing highs tomorrow with mid-60s north,
and low to mid-70s south. As the skies clear into tomorrow night
and winds decouple, temperatures should drop into the low to
upper-40s.

/44/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 209 PM CDT Fri Nov 4 2022

Beginning Sunday, the cold front which is expected to bring severe
weather this evening and overnight will be to our SE but begin a
gradual northward retreat back across the region through the day on
Sunday. In the process, warm air advection showers will be possible
late Sunday through Monday as the warm front eventually lifts back
north of the region. Although thunderstorms are unlikely, we cannot
rule out a few isolated storms in addition to the scattered showers
on Monday as daytime heating may provide just enough instability for
slightly deeper convection. Otherwise, the general theme for much of
next week will be the above normal temperatures through Thursday as
upper-level ridging builds across the Lower/Mid MS Valley.

By Wednesday and especially Thursday, the upper-level ridge will
migrate NE into the Tennessee/Ohio Valleys and eventually the Mid
Atlantic by the end of the week. This will allow for the next major
trough and cold front to spill out of the Rockies eastward into the
Plains and central CONUS with another chance for convection by late
Thursday into Friday. This cold front is also expected to usher in a
noticeably cooler air mass as post-frontal temperatures on Friday
are only expected to reach into the 60s to lower 70s for afternoon
highs. Lows on Friday night will fall into the upper 30s north to
lower and mid 40s south as high pressure builds into the region for
next weekend.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Fri Nov 4 2022

For the 05/00Z TAFs, active weather will result in deteriorating
flight conditions through the next several hours as a line of
powerful storms progresses from west to east, bringing heavy
precipitation, with drops into LIFR VIS and CIGS likely. Gusty
winds continue ahead of and within the main line of storms, with
LLWs potentially posing a concern for smaller craft. Conditions
will quickly clear behind the line from west to east as soon as
05/06Z across northern and western airspace.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  68  50  78 / 100   0   0  10
MLU  58  71  50  79 / 100  10   0  10
DEQ  44  65  42  76 / 100   0   0   0
TXK  49  65  48  76 / 100   0   0   0
ELD  50  68  44  76 / 100   0   0   0
TYR  48  64  51  77 /  80   0   0   0
GGG  48  66  48  77 /  90   0   0   0
LFK  51  71  50  80 /  90   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....15
AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
844 AM CDT Fri Nov 4 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051345-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
844 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are likely to begin affecting the
region late this afternoon and continue through the evening and
overnight hours. This threat will occur along a frontal boundary
that will shift east across the region with very warm and unstable
air ahead of the front along with increasing shear. Damaging winds,
hail, and tornadoes will all be possible. A few particularly strong
and significant tornadoes cannot be ruled out, especially across the
western half of the region to include Southeast Oklahoma, East Texas
and the adjacent areas of Southwest Arkansas and Northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through the
overnight hours.

19

In the hours before

Special weather statement, Nov 4, 8:58 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
858 PM CDT Fri Nov 4 2022

ARZ070-071-LAZ001-002-TXZ112-126-138-050245-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Marion TX-
858 PM CDT Fri Nov 4 2022

...Strong thunderstorms will impact portions of southern Miller and
southwestern Lafayette Counties, northwestern Caddo and northwestern
Bossier Parishes, eastern Marion, southeastern Cass and northeastern
Harrison Counties through 945 PM CDT...

At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bivins to near Jefferson to near Marshall.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shreveport, Bossier City, Marshall, Vivian, Blanchard, Benton, Plain
Dealing, Oil City, Mooringsport, Bradley, Hosston, Rodessa, Belcher,
Ida, Gilliam, Bivins, Smithland, Ravanna, McLeod and Brightstar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.

&&

LAT...LON 3324 9349 3299 9353 3255 9367 3244 9446
      3273 9432 3308 9418
TIME...MOT...LOC 0158Z 239DEG 36KT 3302 9417 3277 9427 3251 9441

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

44
Local storm report, Nov 4, 9:13 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND DMG     FULTON                  33.61N 93.81W
11/04/2022                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TRACTOR TRAILER OVERTURNED ON I-30 BRIDGE
            OVER THE RED RIVER IN FULTON, ARKANSAS
            BLOCKING BOTH EAST AND WESTBOUND LANES.

&&

13
Special weather statement, Nov 4, 9:33 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
933 PM CDT Fri Nov 4 2022

ARZ061-071-050300-
Lafayette AR-Nevada AR-
933 PM CDT Fri Nov 4 2022

...Strong thunderstorms will impact portions of northeastern
Lafayette and Nevada Counties through 1000 PM CDT...

At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Prescott to near Emmet to near
Bodcaw. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prescott, Rosston, Willisville, Bodcaw, Bluff City, White Oak Lake
State Park, Cale, Young, Sutton, Waterloo, Falcon, Boughton, Mount
Moriah, Morris, Laneburg and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.

&&

LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
      3383 9326 3383 9323 3380 9318 3382 9314
      3378 9310 3356 9311 3339 9351 3367 9344
      3386 9346 3393 9346 3396 9338
TIME...MOT...LOC 0233Z 228DEG 41KT 3390 9340 3372 9339 3351 9344

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Nov 4, 9:51 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
951 PM CDT Fri Nov 4 2022

ARZ071>073-LAZ001>004-050330-
Lafayette AR-Union AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-
951 PM CDT Fri Nov 4 2022

...Strong thunderstorms will impact portions of eastern Lafayette,
western Union and Columbia Counties, Webster, west central Caddo,
Claiborne and northern Bossier Parishes through 1030 PM CDT...

At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stamps to 6 miles south of Bradley to near
Belcher. Movement was northeast at 85 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Minden, Magnolia, Springhill, Homer, Stamps, Waldo, McNeil,
Blanchard, Haynesville, Benton, Cullen, Plain Dealing, Cotton Valley,
Sarepta, Taylor, Emerson, Buckner, Belcher, Shongaloo and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...and northwestern Louisiana.

&&

LAT...LON 3270 9284 3262 9329 3259 9394 3295 9369
      3342 9350 3345 9312 3338 9312 3337 9279
      3339 9276 3338 9273
TIME...MOT...LOC 0251Z 225DEG 73KT 3339 9348 3300 9364 3270 9382

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

44
Local storm report, Nov 4, 10:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          1 NNW NEW BOSTON        33.48N 94.43W
11/04/2022                   BOWIE              TX   PUBLIC

            SOCIAL MEDIA PICTURES SHOWED SIGNIFICANT
            DAMAGE IN THE NEW BOSTON AREA.

&&

BT
Special weather statement, Nov 4, 10:42 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1042 PM CDT Fri Nov 4 2022

ARZ072-073-050415-
Union AR-Columbia AR-
1042 PM CDT Fri Nov 4 2022

...Strong thunderstorms will impact portions of western Union and
southeastern Columbia Counties through 1115 PM CDT...

At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stephens to near Atlanta. Movement was
east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
El Dorado, Smackover, Norphlet, Junction City, Village, Lisbon, Mount
Holly, Atlanta, Wesson, Hew Hope, Ebenezer, Newell, Marysville,
Cairo, Noxobe, Three Creeks, Kenova, Spotville, Medlock and
Catesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas. A Tornado Watch also remains in effect until 400 AM CDT for
south central Arkansas...and north central and northwestern
Louisiana.

&&

LAT...LON 3301 9266 3302 9319 3338 9307 3337 9279
      3339 9276 3338 9273 3336 9268 3337 9265
      3336 9260 3337 9259 3336 9255
TIME...MOT...LOC 0341Z 263DEG 30KT 3344 9299 3303 9312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:58 PM CDTSpecial Weather StatementSHVBossier, Caddo47 min
Nov 4, 9:11 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCaddo49 min
Nov 4, 9:51 PM CDTSpecial Weather StatementSHVBossier, Claiborne, Webster39 min
Nov 4, 10:12 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Sabine and 1 more63 min
Nov 4, 10:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster60 min
Nov 4, 10:53 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, De Soto, Natchitoches, Red River, Sabine and 1 more67 min
Nov 4, 11:32 PM CDTSpecial Weather StatementSHVClaiborne, Lincoln, Union28 min
Nov 4, 11:43 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Union62 min
Nov 4, 11:50 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Ouachita, Winn55 min
Nov 5, 12:24 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union36 min
Nov 5, 12:50 AM CDTSpecial Weather StatementSHVCaldwell, Grant, LaSalle55 min

Nearby

Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.